Just joined up and thought I would share my experiences so far ...
I've suffered from acne on and off since about the age of 15, and I'm now almost 25. I've tried many things, but it always seems like a constant battle.
When I was 15, I used topical erythromycyin which worked really well. After a while of using it, my acne didn't come back until I was 18, and I started taking the pill. This had good results, however completely messed up my menstrual cycle, so I stopped taking it.
I then didn't suffer from acne again until about the age of 22, and since then it has been constant issue.
I first started taking lymecycline around this time, and was on it for over a year, I also was using Panoxyl 10% aquagel every night. The combination took about a month to start working, but the results were great! I didn't get a single break out whilst on these antibiotics.
My GP recommended I switch treatments as I had been on it for so long, so that my body didn't become 'immune' to it. This was when I started taking tetracycline, and I again was also using the Panoxyl gel every night. This worked fairly well, however I did suffer a small break out every month around that time of the month, but I didn't mind that too much as my skin was clear for the rest of the time.
Again I was on the tetracycline for over a year, when I started to notice that it wasn't as effective as it used to be, and I started getting more and more break outs, which included really large painful spots, and big bumps under my skin.
I returned to my GP, who said it may be best now to try something else. So I started taking Oxytetracycline in October 2012. Unfortunately Panoxyl was no longer being made, so I had no choice but to stop using this. The oxytetracycline worked quite well, again I did get one of two spots every month but this was nothing compared to how my skin was before any antibiotics.
I have recently started to feel really down about myself, my appearance, and everything else in general, and was having sleeping problems, so I went back to my GP who diagnosed that I was suffering symptoms of depression, and recommended I start taking 10mg of Citalopram. She said it should not interfere with my oxytetracycline.
After about two weeks of the citalopram, I think it started to kick in and I generally started to feel a lot more positive and happy. HOWEVER, all of a sudden around the same time, I started to get awful breakouts again, worse than any I had experienced in the last 5 / 6 years, which made me feel even worse than I did before I started taking the citalopram. I'm convinced that the citalopram is either affecting the oxytetracycline, or is playing massively with my hormones and resulting in these awful breakouts - Not sure if anyone has experienced the same?
I have stopped taking the citalopram, I really want to see if my skin clears up again, I will then know for sure it is this causing the problems for me. I started also using Quinoderm face wash twice a day, and have been doing so for the last three days. I'm also using the quinoderm cream at night time. My skin does feel a lot smoother and touch wood, I have not had any new spots forming since using this - but that was also the time I stopped taking Citalopram, so it could be a result of either. I've also started drinking alot of water.
My GP also prescribed my azelaic acid 15 % gel which I need to pick up on monday - I have read some awful reviews about this making peoples acne worse, so i'm a little worried about trying it, has anyone used this with good results?
Anyway thanks for reading my post, I know it's a long one, I just really wanted to share my experiences so far